Esophagus, stomach, lower digestive system problems
Posted 24 August 2011 - 01:55 PM
Posted 25 August 2011 - 09:35 AM
Ph.D in Biology
Posted 25 August 2011 - 10:05 AM
Sawbones REPLY:Peppermint: no sugar and no artificial sweeteners allowed. Peppermint seems to be too strong for my very sensitive stomach too. My stomach is WAY too sensitive and I don't know why. After having the operation, it should have improved. Instead, over the years it has become very sensitive instead. Next: "They take a while to go through the system".... Dumping syndrome causes system to send through much faster...much faster. Remember, no duodenum means all DUMPS into intestines FAST. However, it sounds like it could possibly be a good idea. Will explore. Next: Tums seem to hurt my stomach at times, especially when it's hurting a lot. Will look for adding calcium another way to system. Lastly: digestive enzyme...hmmmm, interesting... I'll research it and look into that. Thanks. THANKS for any info. I'm open for more too. SawbonesPS... The Sawbones sig does not mean I am a doctor. I kinda felt like I had to be a doctor when I was married to a hypochondriac for 20 long years. I sure learned a lot. Life got miserable at times trying to handle her and the upset doctors. That is one reason I am sensitive to being called a hypochondriac. :-)
For some people taking an antispasmodic before a meal can help slow down the eat-poop reflex. Peppermint is used by a lot of people for that, but it can make heartburn worse so may not be good for you. Some people use a small dose of Imodium before meals to help slow things down.Taking it before a meal (either one) can get the medicine in place by the time you need it to be effective. They take awhile to go through the system, so taking it ahead of time can help.Some people find Calcium supplements (if the antacids you use are magnesium based that can increase diarrhea) so you might see if you can take some Tums (calcium antacid) as part of your control or a Calcium supplement to balance out the magnesium in a lot of liquid antacids.For upper GI discomfort you might see if taking a digestive enzyme with pancreatin in it helps. The animal based enzymes can act as a signal (we don't respond to plant signals) that seems to help some upper GI symptoms with eating (feeling too full, bloated, etc) so there may be something in that which could help with your eating problems.
Posted 25 August 2011 - 11:31 AM